Utah, 2003Damaging Wind in Utah, June 2, 2003
June 2, 2003 · NWS SLC · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before the first event at Jun 2, 2:00 PM MST, 1 hour 30 minutes earlier.
Area forecast discussion, Jun 2, 2:00 PM MST, 1 hour 30 minutes before
UTAH AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
300 PM MDT MON JUN 2 2003
.SYNOPSIS...A DRY NORTHWESTERLY FLOW ALOFT WILL PREVAIL OVER THE AREA
THROUGH THE WEEK WITH A SLIGHT COOLING TREND THURSDAY AND FRIDAY.
.DISCUSSION...FAST MOVING SHORT WAVE CLEARING THE NORTHERN PORTIONS
OF AREA THIS AFTERNOON BUT WILL TAKE UNTIL MID EVENING BEFORE
CLEARING SOUTHERN UTAH. HAVE HAD AN ISOLATED THUNDERSTORM NORTHWEST
OF LAKE POWELL EARLIER AND SUSPECT THAT A FEW MORE ARE POSSIBLE IN
EXTREME SOUTH CENTRAL UTAH EARLY THIS EVENING. MODERATE NORTHWEST
FLOW ALOFT WILL COMBINE WITH THE NORTHERLY SURFACE GRADIENT THIS
EVENING FOR BREEZY CONDITIONS OVER MOST OF THE EASTERN AND SOUTHERN
PORTIONS.
DRY NORTHWEST FLOW WILL CONTINUE TUESDAY AND WEDNESDAY WITH JUST
SOME PATCHY MOISTURE REMAINING OVER SOUTHERN MOUNTAINS FOR SOME
AFTERNOON CLOUDS BUT BELIEVE ATMOSPHERE TOO STABLE FOR ANY
CONVECTION.
A SHORT WAVE MOVING ACROSS EASTERN WYOMING WILL TURN THE FLOW MORE
NORTHERLY OVER NORTHERN PORTIONS BEGINNING WEDNESDAY AFTERNOON AND
OVER THE ENTIRE REGION BY WEDNESDAY NIGHT. THE AVN LOOKS SOMEWHAT
OVERDONE ON ITS HIGH LEVEL MOISTURE SO LEFT MOSTLY CLEAR CONDITIONS
IN PACKAGE. TEMPERATURES WILL COOL A FEW MORE DEGREES FOR THURSDAY
AND FRIDAY UNDER THE MORE NORTHERLY FLOW.
THE AVN/GFS HAS BACKED OFF DEVELOPING THE DEEPER TROUGH OVER UTAH
FOR THURSDAY AND FRIDAY WHICH IS IN AGREEMENT WITH THE EC. HOWEVER,
NOW THE EC DOES SHOW A SHARPER TROUGH MOVING INTO NORTHERN UTAH FOR
SATURDAY BUT THERE SHOULD BE LIMITED MOISTURE WITH THE NORTHERLY
FETCH SO HAVE GONE WITH PARTLY CLOUDY MOUNTAINS BUT KEPT VALLEYS
MOSTLY CLEAR. ALSO THE CANADIAN ENSEMBLE AND UK SUGGESTS THAT THE
TROUGH WILL NOT EXTEND TOWARD THE SOUTHWARD AND REMAIN EAST OF AREA.
THEREFORE WILL KEEP A SEASONABLE TEMPERATURE OUTLOOK WITH DRY
CONDITIONS FOR THE WEEK.
SLC 0000 CDC 0000 STRUTHWOLF
.SLC...NONE.
Hazardous weather outlook, Jun 2, 6:00 AM MST, 9 hours 30 minutes before
IDZ024-025-UTZ001>021-WYZ021-031300-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
700 AM MDT MON JUN 2 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO-THIRDS OF
UTAH...EXTREME SOUTHEAST IDAHO AND EXTREME SOUTHWEST WYOMING
.DAY ONE... TODAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN... MONDAY THROUGH SATURDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
WCJIN-WYSW
Thunderstorm Wind, Kane
- When
- June 2, 3:30 PM MST
- Where
- Kane County, Bullfrog
- Measured
- 70 kt (81 mph) estimated gust
- Reported by
- PARK/FOREST SERVICE
- Coordinates
- 37.285, -111.888 (the zone’s center; the record gives no point)
A microburst from a thunderstorm produced estimated wind gusts as high as 80 mph (70 kts) at Bullfrog Marina, whipping up the waves on the bay. A mesonet site nearby recorded a gust of 67 mph (58 kts) about an hour earlier.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Texas, June 2, 2003$33 million · 1.75 in hail · 4 events
- Tornado and Hail in Mississippi, June 2, 2003$1.4 million · F0 · 59 events
- Hail and Damaging Winds in Texas, June 2, 2003$20 million · 90 kt wind · 3 events
- Tornado and Hail in Texas, June 2, 2003$28,000 · F0 · 8 events
- Damaging Wind in Louisiana, June 2, 2003$25,000 · 55 kt wind · 1 event
- Hail and Damaging Wind in Texas, June 2, 2003$20,000 · 1.25 in hail · 2 events
- Lightning Strike in Kansas, June 2, 2003$20,000 · 1 event
- Hail and Damaging Winds in Colorado, June 2, 20031.5 in hail · 12 events
- Damaging Winds in Mississippi, June 2, 2003$15,000 · 60 kt wind · 2 events
- Wildfire in California, June 2, 2003$15,000 · 1 event
- Dust Devil in New Mexico, June 2, 2003$15,000 · 1 event
- Flash Flooding and Hail in Arkansas, June 2, 20030.75 in hail · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5380317.